How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Mina Your Own Question
Mina
Mina, Clinical Psychologist
Category: Mental Health
Satisfied Customers: 188
Experience:  Working as a Highly Specialist Clinical Psychologist in NHS. Experience in both children and adults
35302356
Type Your Mental Health Question Here...
Mina is online now
A new question is answered every 9 seconds

My CPN thinks I may have bipolar, but I have not yet had a

This answer was rated:

My CPN thinks I may have bipolar, but I have not yet had a proper diagnosis. I went through a severe depression between July and October, which then turned to me feeling hyper. Recently I have started some specialised counselling (arranged by my CPN) and my mood has crashed again, although I still feel full of energy. Two weeks ago I was taken off anti-depressants and my mood stabiliser was increased slightly. Is the way I feel normal for someone suffering from bipolar? I am struggling with the combination of low mood plus high agitation. I've now had enough and don't want to feel like this anymore! Sue
Hello and thank you for contacting us.

I am sorry to hear about the difficult situation you are dealing with. What you are describing can be expected. It is very likely that your recent depressive reaction is related to you starting therapy. Therapy can bring many negative feelings and thoughts in the surface and most people involved in therapy experience bouts of depression depending on the phase and the issues they bring up. This is usually a good sign as it means that you may have started the therapeutic procedure.

I would advise you to talk to your counselor and possibly keep a diary of how you feel. Try and monitor your feelings and if it is becoming unbearable you may need to see the psychiatrist again to review your medication and possibly put you back to antidepressants. Sometimes it needs quite a few experiments to see what best fit someone. Feel free to discuss this with your psychiatrist and explain how you feel so he can possibly make some changes if needed. I would also encourage you to continue with your therapy and focus on it. Therapy works when people invest in it and make the effort to make the best use of it. Treat it as your priority and see it as an opportunity to explore painful issues and/or relationships.

I hope things will work out for you.

All the best

Mina
Customer: replied 6 years ago.

The therapy is hard going and covering issues that I have kept hidden for 40 years. I am scared to continue with it because of the feelings and emotions that it has resurrected ... I don't want it to knock me back into another major depression and I know that's a risk.

 

How long does it take to get the medication right? A psychiatrist changed all my meds at the beginning of August and it feels as though they keep being changed. I know it's important to get the dosage right but, meanwhile, I don't feel very well and I feel really unstable!

 

I was surprised when I was taken off anti-depressants completely, as I have been on them for 17 years! If I am off the anti-depressants and I get depressed again, should the mood stabiliser be sufficient to keep me balanced?

 

I feel like I am going out of my mind. Please help.

 

Sue

 

Hi Sue,

 

your psychiatrist is only able to give you clear answers on this as he knows your medical history. I would suggest you booked an appointment with him and discuss further your concerns. write down a list of questions and make sure you understand what his thinking is behind the medication he is subscribing.

 

Now, the way you feel, I did suspect it was due to the therapy as I said earlier. Although it may seem hard for you to understand, what you are experiencing is a good thing because this shows that your therapy is working. If you were not to go through this phase this would mean that you would be very resistant and avoid any hard issues. The fact that the therapy gives you the opportunity and the motivation to address these issues, means that you use the therapy the best way possible. It will take time to see the real benefit. You need to express all these concerns to your therapist, speak openly to him/her and don;t be afraid to express any anxious feelings no matter how bad they may seem. When you will start to form a strong therapeutic relationship then you will start feeling truly supported and contained. This is how therapy works. And you doing very well. Just focus in this and tell your therapist all your fears and concerns. This is the only way to recovery. At the same time, it may benefit you to see your Psychiatrist again and discuss the medication. However, bare in mind that is the therapy and what is going on in there that has his effect on you. So by continuing and persevering with it, is the best way forward for you.

 

All the best

 

Mina

Mina and other Mental Health Specialists are ready to help you
Customer: replied 6 years ago.

Thank you.

 

I have spoken to a CPN again today and, after speaking to a psychiatrist, they have advised me to take Lorazapam to help with the agitation and Zolpidem to help me sleep. This, they feel, is necessary as I haven't slept in nearly 48 hours!

 

I have an appointment to see the psychiatrist on 1st December and my CPN is visiting me on Thursday.

 

Thanks for the reassurance regarding the counselling. I was worried that something was wrong as the feelings and emotions were so real ... so much like those I experienced as a child. I have my next session Wednesday so that is now my number one focus.

 

I will now click on accept answer. Thank you.

 

Sue

 

Happy to be of help

All the best Sue

Mina

Related Mental Health Questions